Buckling instability of a thick rectangular plate of a composite material with a spatially periodically curved structure

Akbarov S., Selim S. , Demiriz I.

MECHANICS OF COMPOSITE MATERIALS, vol.40, pp.389-396, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 40
  • Publication Date: 2004
  • Doi Number: 10.1023/b:mocm.0000047229.29269.bb
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.389-396


Within the framework of the continuum approach for composite materials with a spatially curved structure developed by Akbarov and Guz', with the use of the three-dimensional linearized theory of stability, the buckling instability of a rectangular plate made of a composite material is investigated. Various edge conditions are considered, and for obtaining a numerical result, a three-dimensional FEM modelling is developed. Uniaxial and biaxial precritical compression of the plate is analyzed. The numerical results presented illustrate the influence of problem parameters on the critical relative shortening of the plate.